Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Wichita, KS

May 24, 2007Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2007, 2:27 AM CDT for Harper County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2007, 2:27 AM CDT (07:27 UTC)
Expired
May 24, 2007, 3:30 AM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Harper County, KS

The radar

The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 2:56 AM CDTTSTM WND GST 605 Sse Attica, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 7:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 240728
SVRICT
KSC077-240830-
/O.NEW.KICT.SV.W.0076.070524T0727Z-070524T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 330 AM CDT.

* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES
  WEST OF CORWIN...OR NEAR KIOWA...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...FREEPORT...
  HARPER...RUNNYMEDE...CRYSTAL SPRINGS.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
      3739 9780

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 240746
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT THU MAY 24 2007

KSC077-240830-
/O.CON.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
244 AM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 330 AM CDT...

AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR CORWIN...OR 8 MILES EAST OF HAZELTON...MOVING NORTHEAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ANTHONY BY 300 AM CDT.
  6 MILES SOUTHEAST OF HARPER BY 305 AM CDT.

THE TOWNS OF CORWIN...FREEPORT AND DANVILLE ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT 
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
      3739 9780

$$

SCHRECK
000 
WWUS53 KICT 240759
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT THU MAY 24 2007

KSC077-240830-
/O.CON.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
258 AM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 330 AM CDT...

AT 253 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THIS STORM WAS LOCATED NEAR ANTHONY...MOVING NORTHEAST AT 40 MPH.

AT 256 AM CDT...A TRAINED SPOTTER REPORTED A 60 MPH WIND GUST 5 SSE 
OF ATTICA.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF HARPER BY 305 AM CDT.

THE TOWNS OF FREEPORT AND DANVILLE ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT 
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
      3739 9780

$$
SCHRECK
000 
WWUS53 KICT 240813
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT THU MAY 24 2007

KSC077-240830-
/O.CON.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
312 AM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 330 AM CDT...

AT 309 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.  THIS
STORM WAS LOCATED NEAR FREEPORT...OR 9 MILES SOUTHEAST OF HARPER...
MOVING NORTHEAST AT 50 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARPER
COUNTY...INCLUDING THE TOWNS OF FREEPORT AND DANVILLE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT 
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
      3739 9780

$$

SCHRECK
000 
WWUS53 KICT 240831
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 AM CDT THU MAY 24 2007

KSC077-240841-
/O.EXP.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
331 AM CDT THU MAY 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 325 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT 
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
      3739 9780

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:12 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, May 23, 8:12 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT WED MAY 23 2007

.UPDATE...
MESO AND SYNOPTIC SITUATION CONTINUES TO EVOLVE THIS EVENING.
CONVECTION CONTINUES TO DEVELOP ALONG STATIONARY FRONT WHICH
HAS BEEN REINFORCED BY MESO OUTFLOW BOUNDARY ACROSS CENTRAL
KANSAS. LOW LEVEL JET CONTINUES TO FUEL THIS ACTIVITY WHICH
HAS BECOME MORE WEST-EAST ORIENTED THIS EVENING. PROLIFIC
RAINFALL TOTALS IN THE HUTCHINSON AREA WITH 4 HOUR AMOUNTS
IN EXCESS OF 7 INCHES. REPORTS OR WATER RESCUES AND LOCAL
EVACUATIONS IN THIS AREA...AND ADDITIONAL RAINFALL WILL MAKE
AN ALREADY SERIOUS SITUATION EVEN MORE SO. HAVE RETOOLED THE
FLASH FLOOD WATCH TO INCLUDE CHASE COUNTY AS WELL.

IN ADDITION...THE NEXT ROUND OF SEVERE CONVECTION WAS DEVELOPING
FROM THE TEXAS PANHANDLE ACROSS SOUTHWEST KANSAS. THIS AREA
SHOULD CONTINUE TO BLOSSOM IN THE INCREASINGLY DIFLUENT FLOW
AHEAD OF THE CENTRAL ROCKIES SHORTWAVE...FUELED BY AN INCREASING
AND IMPRESSIVE MOIST/UNSTABLE LOW LEVEL JET. DISCRETE SUPERCELL
STORMS WITH VERY LARGE HAIL AND TORNADOES WILL REMAIN A RISK
THROUGH THE LATE EVENING...PERHAPS DEVELOPING INTO PORTIONS OF
CENTRAL OR SOUTH CENTRAL KANSAS BEFORE MIDNIGHT.

KED

&&

.PREV DISCUSSION... /ISSUED 625 PM CDT WED MAY 23 2007/

AVIATION...
STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT MUCH OF
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT.
THOUGH GENERALLY EXPECT VFR OR MVFR TO PREVAIL OUTSIDE OF
CONVECTION...A SIGNIFICANT POTENTIAL FOR STRONG WINDS...HAIL
AND HEAVY RAIN WITH LOCALIZED IFR CIGS AND VSBYS THRU THE
NIGHT...EXCEPT FOR SOUTHEAST KANSAS. KHUT AND KSLN WILL
CONTINUE TO BE AFFECTED MOST OF THE EVENING...WITH AREAL
COVERAGE OF CONVECTION EXPANDING TO AFFECT KRSL...KSLN AND
KICT BY MIDNIGHT.

KED

PREV DISCUSSION... /ISSUED 310 PM CDT WED MAY 23 2007/

DISCUSSION...
FORECAST CONCERNS...
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS
EVENING INTO EARLY THURSDAY MORNING...

A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE
CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND
STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER
SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST
AS CONCERNING THROUGH THE OVERNIGHT HOURS.

SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND
RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF
SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC
FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED
ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE
CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT
ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH
CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL.
LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL
CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF
CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT
IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT
WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS
POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD
AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE
EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST
NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO
MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING
WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN
ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES
SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS
EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF
THE KANSAS TURNPIKE THROUGH 12Z THURSDAY.

WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL
REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A
COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE
EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP.

AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR
WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE
THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP
ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES
BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL
DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH
THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND
FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS
WILL KEEP CHANCES FOR THUNDER IN THE FORECAST.

DARMOFAL

AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS
TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW
ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS
WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON
WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN
ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD
AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  71  53  73 /  90  70  10  20
HUTCHINSON      57  71  51  73 / 100  60  10  20
NEWTON          59  70  52  72 /  90  70  10  20
ELDORADO        61  71  53  72 /  70  80  10  20
WINFIELD-KWLD   62  72  55  73 /  80  70  20  20
RUSSELL         52  70  50  73 /  90  30  10  20
GREAT BEND      53  69  51  73 /  90  30  10  20
SALINA          57  71  51  73 / 100  60  10  20
MCPHERSON       57  71  51  73 / 100  60  10  20
COFFEYVILLE     64  73  56  73 /  50  70  30  20
CHANUTE         63  72  55  73 /  40  70  20  20
IOLA            63  72  54  73 /  40  60  10  20
PARSONS-KPPF    64  72  56  73 /  50  70  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ032-033-047>053-
067-068-082-083-091-092.

&&
Hazardous weather outlook, May 23, 8:29 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
829 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF
INTERSTATE 70 AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE.
SUPER-CELL STORMS ARE LIKELY WITHIN THIS AREA WHICH COULD PRODUCE
VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING STRAIGHT-LINE WINDS
TO 80 MPH...AND EVEN A STRONG TORNADO. THE RISK WILL BE HIGHEST
DURING THE EVENING HOURS PRIOR TO MIDNIGHT.

HEAVY AND EXCESSIVE RAINFALL WILL ALSO REMAIN A RISK FOR PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...ESPECIALLY IN THE
FLASH FLOOD WATCH AREA. PLEASE REFER TO THE LATEST FLASH FLOOD
WATCH FOR MORE SPECIFIC DETAILS.

SEVERE STORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS AFTER MIDNIGHT...HOWEVER THE MAIN RISK WILL BE LARGE HAIL
UP TO GOLF BALL SIZE AND WINDS TO 70 MPH. THE RISK FOR SEVERE
WEATHER SHOULD DIMINISH AS STORMS MOVE INTO SOUTHEAST KANSAS BY
EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FLOODING MAY BE ONGOING ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS THURSDAY MORNING...ALTHOUGH THE HEAVY RAINS
WILL HAVE ENDED.

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK.
A FEW STRONG STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY PRIOR
TO MIDNIGHT...FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DARMOFAL

In the hours before

Local storm report, May 24, 12:45 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND DMG     SALINA                  38.82N 97.62W
05/24/2007                   SALINE             KS   EMERGENCY MNGR

            LARGE TREES AND STREET LIGHTS BLOWN DOWN.

&&

BRW
Local storm report, May 24, 12:48 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1248 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HEAVY RAIN       CHASE                   38.36N 98.35W
05/23/2007  M1.34 INCH       RICE               KS   BROADCAST MEDIA

            REPORT VIA KSN WEATHER LAB.

1123 PM     HEAVY RAIN       ELLSWORTH               38.74N 98.23W
05/23/2007  M3.70 INCH       ELLSWORTH          KS   BROADCAST MEDIA

            REPORT VIA KSN WEATHER LAB.

1123 PM     HEAVY RAIN       GOESSEL                 38.25N 97.35W
05/23/2007  M4.02 INCH       MARION             KS   BROADCAST MEDIA

            REPORT VIA KSN WEATHER LAB.

1123 PM     HEAVY RAIN       GREAT BEND              38.36N 98.81W
05/23/2007  M2.74 INCH       BARTON             KS   BROADCAST MEDIA

            GREAT BEND MIDDLE SCHOOL. REPORT VIA KSN WEATHER LAB.

1123 PM     HEAVY RAIN       HILLSBORO               38.35N 97.20W
05/23/2007  M3.75 INCH       MARION             KS   BROADCAST MEDIA

            REPORT VIA KSN WEATHER LAB.

1123 PM     HEAVY RAIN       HOISINGTON              38.52N 98.78W
05/23/2007  M3.43 INCH       BARTON             KS   BROADCAST MEDIA

            LINCOLN MIDDLE SCHOOL

1123 PM     HEAVY RAIN       MCPHERSON               38.37N 97.66W
05/23/2007  M5.05 INCH       MCPHERSON          KS   BROADCAST MEDIA

            MCPHERSON MIDDLE SCHOOL. REPORT VIA KSN WEATHER LAB.

1123 PM     HEAVY RAIN       STERLING                38.21N 98.21W
05/23/2007  M2.40 INCH       RICE               KS   BROADCAST MEDIA

            STERLING GRADE SCHOOL. REPORT VIA KSN WEATHER LAB.

1123 PM     HEAVY RAIN       WINDOM                  38.38N 97.91W
05/23/2007  M1.90 INCH       MCPHERSON          KS   BROADCAST MEDIA

            WINDOM GRADE SCHOOL. REPORT VIA KSN WEATHER LAB.

&&

BRW
Local storm report, May 24, 1:05 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
105 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     FLASH FLOOD      KANOPOLIS               38.71N 98.16W
05/24/2007                   ELLSWORTH          KS   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS THAT THE CITY OF KANOPOLIS IS NOW
            AND ISLAND. THE LOW ROAD OR AVE K AND HWY 111 NORTH OF
            KANOPOLIS IS CLOSED DUE TO HIGH WATER OVER THE ROADS.
            AREA RESIDENTS ARE SAND BAGGING.

&&

BRW
Local storm report, May 24, 1:37 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     HEAVY RAIN       ELLSWORTH               38.74N 98.23W
05/24/2007  M6.96 INCH       ELLSWORTH          KS   EMERGENCY MNGR

            ELLSWORTH POLICE REPORTING 6.96 INCHES OF RAINFALL SINCE
            9 PM...WEDNESDAY.

&&

BRW
Special weather statement, May 24, 1:38 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT THU MAY 24 2007

KSZ049-240715-
SALINE-
138 AM CDT THU MAY 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SMOLAN...OR 9 MILES SOUTHWEST OF SALINA...
AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KETCHAM
Local storm report, May 24, 1:41 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
141 AM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     FLASH FLOOD      2 W ELLSWORTH           38.74N 98.27W
05/24/2007                   ELLSWORTH          KS   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS THAT RAILROAD TRACKS WEST OF TOWN
            ARE CLOSED DUE TO HIGH WATER.

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:12 PM CDTSevere Thunderstorm WarningICTChase, Marion63 min
May 23, 7:20 PM CDTFlash Flood WarningICTHarvey, McPherson6 hr
May 23, 7:33 PM CDTSevere Thunderstorm WarningICTRussell42 min
May 23, 8:12 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice63 min
May 23, 8:14 PM CDTSevere Thunderstorm WarningICTChase61 min
May 23, 8:32 PM CDTSevere Thunderstorm WarningICTMarion58 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningICTMcPherson64 min
May 23, 9:44 PM CDTSevere Thunderstorm WarningICTBarton42 min
May 23, 10:21 PM CDTFlash Flood WarningICTChase, Marion4 hr
May 23, 10:21 PM CDTFlash Flood WarningICTEllsworth, Harvey, McPherson, Marion, Reno, Rice and 1 more10 hr
May 23, 10:21 PM CDTFlash Flood WarningICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more4 hr
May 23, 10:40 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice65 min
May 24, 12:38 AM CDTSevere Thunderstorm WarningICTSaline33 min
May 24, 3:10 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner65 min
May 24, 3:44 AM CDTSevere Thunderstorm WarningICTSumner31 min
May 24, 4:16 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner41 min
May 24, 4:32 AM CDTSevere Thunderstorm WarningICTButler, Cowley58 min
May 24, 5:17 AM CDTSevere Thunderstorm WarningICTElk, Greenwood58 min
May 24, 8:15 AM CDTFlash Flood WarningICTEllsworth, McPherson, Saline6 hr
May 24, 1:11 PM CDTFlash Flood WarningICTSaline6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.